Journal of the Mathematical Society of Japan

Good tilting modules and recollements of derived module categories, II

Hongxing CHEN and Changchang XI

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Homological tilting modules of finite projective dimension are investigated. They generalize both classical and good tilting modules of projective dimension at most one, and produce recollements of derived module categories of rings in which generalized localizations of rings are involved. To decide whether a good tilting module is homological, a sufficient and necessary condition is presented in terms of the internal properties of the given tilting module. Consequently, a class of homological, non-trivial, infinitely generated tilting modules of higher projective dimension is constructed, and the first example of an infinitely generated $n$-tilting module which is not homological for each $n \ge 2$ is exhibited. To deal with both tilting and cotilting modules consistently, the notion of weak tilting modules is introduced. Thus similar results for infinitely generated cotilting modules of finite injective dimension are obtained, though dual technique does not work for infinite-dimensional modules.

Article information

J. Math. Soc. Japan, Volume 71, Number 2 (2019), 515-554.

Received: 14 July 2017
Revised: 8 November 2017
First available in Project Euclid: 8 March 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 18E30: Derived categories, triangulated categories 16G10: Representations of Artinian rings 13B30: Rings of fractions and localization [See also 16S85]
Secondary: 16S10: Rings determined by universal properties (free algebras, coproducts, adjunction of inverses, etc.) 13E05: Noetherian rings and modules

derived category Gorenstein ring homological subcategory recollement weak tilting modules tilting modules


CHEN, Hongxing; XI, Changchang. Good tilting modules and recollements of derived module categories, II. J. Math. Soc. Japan 71 (2019), no. 2, 515--554. doi:10.2969/jmsj/78477847.

Export citation


  • [1] L. Angeleri-Hügel and M. Archetti, Tilting modules and universal localization, Forum Math., 24 (2012), 709–731.
  • [2] L. Angeleri-Hügel and F. U. Coelho, Infinitely generated tilting modules of finite projective dimension, Forum Math., 13 (2001), 239–250.
  • [3] L. Angeleri-Hügel and D. Herbra, Mittag-Leffler conditions on modules, Indiana Math. J., 57 (2008), 2459–2517.
  • [4] L. Angeleri-Hügel, S. König and Q. H. Liu, Recollements and tilting objects, J. Pure Appl. Algebra, 215 (2011), 420–438.
  • [5] H. Bass, On the ubiquity of Gorenstein rings, Math. Z., 82 (1963), 8–28.
  • [6] S. Bazzoni, F. Mantese and A. Tonolo, Derived equivalence induced by $n$-tilting modules, Proc. Amer. Math. Soc., 139 (2011), 4225–4234.
  • [7] S. Bazzoni and A. Pavarin, Recollements from partial tilting complexes, J. Algebra, 388 (2013), 338–363.
  • [8] A. A. Beilinson, J. Bernstein and P. Deligne, Faisceaux pervers, (French) [Perverse sheaves] Analysis and topology on singular spaces, I, (Luminy, 1981), Astérisque, 100, Soc. Math. France, Paris, 1982, 5–171.
  • [9] A. Beligiannis and I. Reiten, Homological and homotopical aspects of torsion theories, Mem. Amer. Math. Soc., 188 (2007), 1–207.
  • [10] S. Brenner and M. C. R. Butler, Generalizations of the Bernstein-Gelfand-Ponomarev reflection functors, In: Representation theory II, (eds. V. Dlab and P. Gabriel), Springer Lecture Notes in Math., 832, 1980, 103–169.
  • [11] H. X. Chen and C. C. Xi, Good tilting modules and recollements of derived module categories, Proc. Lond. Math. Soc., 104 (2012), 959–996.
  • [12] H. X. Chen and C. C. Xi, Recollements induced from tilting modules over tame hereditary algebras, Forum Math., 27 (2015), 1849–1901.
  • [13] H. X. Chen and C. C. Xi, Recollements of derived categories, III: Finitistic dimensions, J. London Math. Soc. (2), 95 (2017), 633–658.
  • [14] E. Cline, B. Parshall and L. Scott, Algebraic stratification in representation categories, J. Algebra, 117 (1988), 504–521.
  • [15] P. M. Cohn, Free rings and their relations, London Mathematical Society Monographs, No. 2. Academic Press, London-New York, 1971.
  • [16] R. Colpi and J. Trlifaj, Tilting modules and tilting torsion theories, J. Algebra, 178 (1995), 614–634.
  • [17] E. Enochs and O. Jenda, Relative homological algebra, De Gruyter Expositions in Mathematics, 30, Walter de Gruyter & Co., Berlin, 2000.
  • [18] W. Geigle and H. Lenzing, Perpendicular categories with applications to representations and sheaves, J. Algebra, 144 (1991), 273–343.
  • [19] K. R. Goodearl, Distributing tensor product over direct product, Pacific J. Math., 43 (1972), 107–110.
  • [20] D. Happel, Triangulated categories in the representation theory of finite dimensional algebras, Cambridge Univ. Press, Cambridge, 1988.
  • [21] D. Happel and C. M. Ringel, Tilted algebras, Trans. Amer. Math. Soc., 274 (1982), 399–443.
  • [22] D. Happel, Reduction techniques for homological conjectures, Tsukuba J. Math., 17 (1993), 115–130.
  • [23] B. Keller, Deriving DG categories, Ann. Sci. École Norm. Sup. (4), 27 (1994), 63–102.
  • [24] B. Keller, Derived categories and tilting, In: Handbook of Tilting Theory, (eds. L. Angeleri-Hügel, D. Happel and H. Krause), Lond. Math. Soc. Lecture Note Series, 332 (2007), 49–104.
  • [25] H. Krause, Cohomological quotients and smashing localizations, Amer. J. Math., 127 (2005), 1191–1246.
  • [26] J. Miyachi, Duality for derived categories and cotilting bimodules, J. Algebra, 185 (1996), 583–603.
  • [27] Y. Miyashita, Tilting modules of finite projective dimension, Math. Z., 193 (1986), 113–146.
  • [28] A. Neeman, Triangulated categories, Ann. of Math. Stud., 148, Princeton University Press, Princeton, NJ, 2001.
  • [29] A. Neeman and A. Ranicki, Noncommutative localization in algebraic $K$-theory I, Geom. Topol., 8 (2004), 1385–1425.
  • [30] P. Nicolás and M. Saorín, Parametrizing recollement data for triangulated categories, J. Algebra, 322 (2009), 1220–1250.
  • [31] B. Stenström, Rings of Quotients: An introduction to methods of ring theory, Springer-Verlag Berlin Heidelberg New York, 1975.
  • [32] J. Trlifaj, Infinite dimensional tilting modules and cotorsion pairs, In: Handbook of Tilting Theory, (eds. L. Angeleri-Hügel, D. Happel and H. Krause), Lond. Math. Soc. Lecture Note Series, 332 (2007), 279–321.
  • [33] Ch. Weibel, An introduction to homological algebra, Cambridge Stud. Adv. Math., 38, Cambridge University Press, Cambridge, 1994.
  • [34] D. Yang, Recollements from generalized tilting, Proc. Amer. Math. Soc., 140 (2012), 83–91.